Alert archive / Alabama / Heat Advisories in 2011
Heat Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this heat advisory at Jul 10, 2011, 3:55 PM CDT for 39 counties in Alabama. It took effect at Jul 11, 2011, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2011, 3:55 PM CDT (20:55 UTC)
- In effect from
- Jul 11, 2011, 12:00 PM CDT
- Expired
- Jul 11, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2576 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WWUS74 KBMX 102055 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 PM CDT SUN JUL 10 2011 ...HOT CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA... .TEMPERATURES WILL CLIMB INTO THE STRESSFUL AND POTENTIALLY DANGEROUS LEVEL ACROSS CENTRAL ALABAMA OVER THE NEXT SEVERAL DAYS...COURTESY OF A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE. WHILE HEAT IS USUALLY ASSOCIATED WITH SUMMERTIME IN ALABAMA... SOMETIMES THE HEAT RISES TO A LEVEL THAT IT BECOMES MORE THAN JUST AN INCONVENIENCE...AND IS MORE OF A SERIOUS ISSUE FOR SOME PEOPLE. THE NEXT SEVERAL DAYS WILL BE SUCH AN ABNORMALLY HOT OCCASION. ALZ011>015-017>050-111000- /O.NEW.KBMX.HT.Y.0002.110711T1700Z-110712T0000Z/ /O.CON.KBMX.HT.Y.0001.000000T0000Z-110711T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 355 PM CDT SUN JUL 10 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. * TEMPERATURE...AIR TEMPERATURES WILL REACH 95 TO 100 DEGREES... WITH HEAT INDEX VALUES CLIMBING ABOVE 105 DEGREES IN MANY AREAS. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
2 follow-up statements
610 WWUS74 KBMX 110930 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 430 AM CDT MON JUL 11 2011 ...HOT CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA... .TEMPERATURES WILL CLIMB INTO THE STRESSFUL AND POTENTIALLY DANGEROUS LEVEL ACROSS CENTRAL ALABAMA OVER THE NEXT FEW DAYS...COURTESY OF A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE. WHILE HEAT IS USUALLY ASSOCIATED WITH SUMMERTIME IN ALABAMA... SOMETIMES THE HEAT RISES TO A LEVEL THAT IT BECOMES MORE THAN JUST AN INCONVENIENCE...AND IS MORE OF A SERIOUS ISSUE FOR SOME PEOPLE. THE NEXT FEW DAYS WILL BE SUCH AN ABNORMALLY HOT OCCASION. ALTHOUGH CLOUD COVER IN THE MORNING COULD LIMIT SOME DAYTIME HEATING...DANGEROUS HEAT INDEX VALUES WILL STILL BE POSSIBLE AREAWIDE. ALZ011>015-017>050-120000- /O.CON.KBMX.HT.Y.0002.110711T1700Z-110712T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 430 AM CDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * TEMPERATURE...AIR TEMPERATURES WILL REACH 95 TO 100 DEGREES... WITH HEAT INDEX VALUES CLIMBING ABOVE 105 DEGREES IN MANY AREAS. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
508 WWUS74 KBMX 112015 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT MON JUL 11 2011 ...HOT CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA... .TEMPERATURES WILL CLIMB INTO THE STRESSFUL AND POTENTIALLY DANGEROUS LEVEL ACROSS CENTRAL ALABAMA OVER THE NEXT FEW DAYS... COURTESY OF A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE. WHILE HEAT IS USUALLY ASSOCIATED WITH SUMMERTIME IN ALABAMA... SOMETIMES THE HEAT RISES TO A LEVEL THAT IT BECOMES MORE THAN JUST AN INCONVENIENCE...AND IS MORE OF A SERIOUS ISSUE FOR SOME PEOPLE. THE NEXT FEW DAYS WILL BE SUCH AN ABNORMALLY HOT OCCASION. ALTHOUGH CLOUD COVER IN THE MORNING COULD LIMIT SOME DAYTIME HEATING...DANGEROUS HEAT INDEX VALUES WILL STILL BE POSSIBLE AREAWIDE. ALZ011>015-017>050-120300- /O.NEW.KBMX.HT.Y.0003.110712T1700Z-110713T0000Z/ /O.CON.KBMX.HT.Y.0002.000000T0000Z-110712T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 315 PM CDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY. * TEMPERATURE...AIR TEMPERATURES WILL REACH 95 TO 100 DEGREES... WITH HEAT INDEX VALUES CLIMBING ABOVE 105 DEGREES IN MANY AREAS. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this heat advisory went out at Jul 10, 3:13 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 10, 3:13 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CDT SUN JUL 10 2011 .DISCUSSION... A BIT MORE CONVECTIVE DEVELOPMENT TODAY THAN ORIGINALLY EXPECTED. THIS ACTUALLY KEPT TEMPERATURES DOWN IN THE EAST CENTRAL PORTIONS. HOWEVER...HEAT INDEX VALUES CLIMBED ABOVE 105 DEGREES JUST ABOUT EVERYWHERE ELSE BEFORE THE RAINS STARTED FILLING IN AND COOLING THINGS OFF HERE AND THERE. I PLAN ON CARRYING SCATTERED POPS DURING THE EVENING HOURS...BUT RESERVE THE RIGHT TO MAKE LAST MINUTE ADJUSTMENTS BASED ON RADAR TRENDS. THERE WAS SOME DISCUSSION ON HOW BEST TO HANDLE THE ONGOING AND TO-BE-ISSUED HEAT ADVISORIES. AFTER COORDINATING WITH HUN... DECIDED THE BEST COURSE OF ACTION WAS TO ISSUE A SEPARATE HEAT ADVISORY FOR MONDAY (RATHER THAN EXTEND CURRENT ONE OVERNIGHT AND INTO/THROUGH TOMORROW). ITS SEMANTICS...I KNOW...BUT IT NEEDED TO BE ADDRESSED. THE HEAT IS STILL ON FOR MONDAY...AND WILL LIKELY CONTINUE (OR POSSIBLY PEAK) ON TUESDAY. HOWEVER...MY CONFIDENCE IN TUESDAY'S TEMPS HAS DROPPED EVER SO SLIGHTLY...AS WE ARE NOW GETTING SIGNALS FROM THE MODELS THAT THERE MAY ACTUALLY BE A BIT MORE SHOWERS/STORMS AROUND (MUCH LIKE TODAY). IF THE RAIN HOLDS OFF OR DOESN'T MATERIALIZE...THEN TUESDAY WILL LIKELY BE THE HOTTEST DAY OF THIS PARTICULAR STRETCH OF ENHANCED HEAT. LONG RANGE MODELS CONTINUE TO INDICATE THAT THE UPPER LEVEL RIDGE RESPONSIBLE WILL SHIFT ITS CENTER EITHER WEST OR NORTHWEST OF ALABAMA TOWARDS THE END OF THE UPCOMING WEEK OR NEXT WEEKEND. THIS WOULD...THEORETICALLY ...BRING TEMPERATURES BACK DOWN TO MORE SEASONAL LEVELS. /61/ && .AVIATION...18Z TAF DISCUSSION. SCT CONVECTION HAS BEEN ONGOING THIS MORNING...BUT HAS GENERALLY BEEN REMOVED FROM TAF SITES. EXPECT DEVELOPMENT TO CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING...AT LEAST. BASED ON CURRENT CU DEVELOPMENT AND RADAR TRENDS...HAVE TIMED OUT INCLUSION OF VCTS. ANY STORM COULD PRODUCE GUSTY WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. LOW CONFIDENCE FOR THE OVERNIGHT FORECAST. BOUNDARY COLLISIONS COULD HELP MAINTAIN AT LEAST ISOLATED TS COVERAGE OVERNIGHT. FOR NOW...WILL NOT INCLUDE ANY VCTS WORDING AFTER 03Z. DO NOT EXPECT WIDESPREAD FOG PROBLEMS OVERNIGHT. REDUCED VIS SHOULD BE LIMITED TO SITES THAT RECEIVE A SIGNIFICANT AMOUNT OF RAIN THIS AFTERNOON AND EVENING. WILL WAIT TO SEE HOW THE RAINFALL COVERAGE EVOLVES BEFORE ADDING ANY MENTION OF BR AT ANY SITES. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 14 && .CLIMATE...ABOVE NORMAL HIGH TEMPERATURES ARE EXPECTED OVER THE NEXT SEVERAL DAYS. HERE IS A LOOK AT SOME OF THE CALENDAR DAY EXTREMES THROUGH WEDNESDAY... BHM TCL ANB MGM JULY 11 (MON) 103 102 103 104 JULY 12 (TUE) 106 105 102 105 JULY 13 (WED) 106 104 105 105 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 97 77 97 75 / 30 30 20 40 30 ANNISTON 75 97 77 97 74 / 30 30 20 40 30 BIRMINGHAM 76 98 78 97 74 / 30 20 20 40 30 TUSCALOOSA 76 100 78 98 76 / 30 20 20 40 30 CALERA 76 98 76 97 74 / 30 20 20 40 30 AUBURN 73 97 75 97 75 / 30 30 20 40 30 MONTGOMERY 75 99 75 98 75 / 30 40 20 40 30 TROY 74 97 75 97 70 / 30 40 20 40 30 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALL COUNTIES. HEAT ADVISORY FROM NOON TO 7 PM CDT MONDAY FOR ALL COUNTIES. &&
Hazardous weather outlook, Jul 10, 1:43 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 143 PM CDT SUN JUL 10 2011 ALZ011>015-017>050-111830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 143 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES ARE EXPECTED TO BE WELL ABOVE NORMAL THIS AFTERNOON RANGING FROM THE MID 90S TO NEAR 100 DEGREES ACROSS ALL OF CENTRAL ALABAMA. WHEN CONSIDERING THE HIGHER RELATIVE HUMIDITY VALUES...HEAT INDEX VALUES WILL RANGE BETWEEN 105 AND 110 DEGREES FROM NOON THROUGH 7 PM. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE THIS AFTERNOON FROM 1 PM THROUGH 8 PM...WITH DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT WILL BE WORSENING DURING THE FIRST HALF OF THE WORK WEEK. TEMPERATURES WILL RANGE IN THE UPPER 90S TO LOWER 100S ACROSS MUCH OF THE AREA. WHEN FACTORING RELATIVE HUMIDITY...HEAT INDEX VALUES WILL RANGE BETWEEN 105 AND 110 DEGREES. IF RAIN COVERAGE IS LESS THAN EXPECTED TUESDAY AND WEDNESDAY...TEMPERATURES AND HEAT INDEX VALUES COULD BE HIGHER THAN CURRENTLY FORECASTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 1:12 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CDT SUN JUL 10 2011
ALZ041-043-101845-
AUTAUGA AL-ELMORE AL-
112 PM CDT SUN JUL 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND
NORTHWESTERN ELMORE COUNTIES UNTIL 145 PM CDT...
AT 107 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TITUS...OR 14 MILES NORTH OF MILLBROOK...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WEOKA MILLS...
DEATSVILLE...
TEN CEDAR ESTATES...
ELMORE...
DEXTER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3247 8645 3271 8646 3271 8641 3274 8641
3275 8639 3275 8634 3277 8633 3264 8612
TIME...MOT...LOC 1811Z 321DEG 8KT 3267 8637
14Special weather statement, Jul 10, 1:14 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 PM CDT SUN JUL 10 2011
ALZ046-048-050-101900-
BARBOUR AL-BULLOCK AL-RUSSELL AL-
114 PM CDT SUN JUL 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSSELL...NORTHERN
BARBOUR AND NORTHEASTERN BULLOCK COUNTIES UNTIL 200 PM CDT...
AT 112 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HURTSBORO...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPRING HILL...
COMER...
RUTHERFORD...
BATESVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3216 8508 3196 8538 3220 8554 3224 8546
3224 8544 3226 8543 3228 8539
TIME...MOT...LOC 1815Z 316DEG 15KT 3218 8539
14Special weather statement, Jul 10, 2:02 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 202 PM CDT SUN JUL 10 2011 ALZ025-101945- SHELBY AL- 202 PM CDT SUN JUL 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY COUNTY UNTIL 245 PM CDT... AT 157 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT LAUREL...OR 6 MILES NORTHEAST OF CHELSEA... MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHELSEA... MOUNT LAUREL... FOWLER LAKE... WESTOVER... HIGHLAND LAKES... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3327 8657 3338 8673 3346 8659 3341 8650 TIME...MOT...LOC 1902Z 033DEG 5KT 3340 8660 14
Special weather statement, Jul 10, 2:10 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CDT SUN JUL 10 2011
ALZ050-102000-
BARBOUR AL-
210 PM CDT SUN JUL 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBOUR COUNTY UNTIL 300
PM CDT...
AT 208 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GAINO...OR 14 MILES NORTHEAST OF CLIO...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GAINO...
TEXASVILLE...
RICHARDS CROSSROADS...
BAKER HILL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3189 8556 3192 8537 3178 8513 3177 8513
3177 8515 3174 8519 3171 8520 3169 8522
3170 8523 3170 8541 3162 8541 3161 8543
TIME...MOT...LOC 1910Z 317DEG 16KT 3181 8540
14Special weather statement, Jul 10, 3:07 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CDT SUN JUL 10 2011
ALZ044-102045-
MONTGOMERY AL-
307 PM CDT SUN JUL 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY COUNTY UNTIL
345 PM CDT...
AT 303 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRAGUE...OR 10 MILES WEST OF MEADVILLE...MOVING
EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MEADVILLE...
SPRAGUE...
SELLERS...
STRATA...
NAFTEL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3201 8631 3205 8631 3204 8636 3207 8641
3210 8641 3219 8637 3215 8609 3197 8618
3196 8622
TIME...MOT...LOC 2007Z 291DEG 9KT 3210 8630
14Special weather statement, Jul 10, 3:51 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 PM CDT SUN JUL 10 2011 ALZ025-102130- SHELBY AL- 351 PM CDT SUN JUL 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHELBY COUNTY UNTIL 430 PM CDT... AT 347 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR ALABASTER...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALABASTER... CALERA... MONTEVALLO... MAYLENE... SHELBY COUNTY AIRPORT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3310 8666 3309 8693 3332 8685 3334 8673 TIME...MOT...LOC 2051Z 352DEG 9KT 3326 8681 14
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:34 PM CDT | Areal Flood Advisory | BMX | Walker | 116 min |
| Jul 9, 8:28 PM CDT | Areal Flood Advisory | BMX | Shelby | 2 hr |
| Jul 9, 8:46 PM CDT | Special Weather Statement | BMX | Pickens | 44 min |
| Jul 10, 1:05 PM CDT | Special Weather Statement | BMX | Blount | 25 min |
| Jul 10, 1:12 PM CDT | Special Weather Statement | BMX | Elmore | 33 min |
| Jul 10, 1:14 PM CDT | Special Weather Statement | BMX | Russell | 46 min |
| Jul 10, 2:02 PM CDT | Special Weather Statement | BMX | Shelby | 43 min |
| Jul 10, 2:10 PM CDT | Special Weather Statement | BMX | Barbour | 50 min |
| Jul 10, 3:07 PM CDT | Special Weather Statement | BMX | Montgomery | 38 min |
| Jul 10, 3:51 PM CDT | Special Weather Statement | BMX | Shelby | 39 min |
| Jul 10, 4:26 PM CDT | Special Weather Statement | BMX | Bibb | 64 min |
| Jul 10, 4:33 PM CDT | Special Weather Statement | BMX | Dallas | 57 min |
| Jul 10, 4:39 PM CDT | Special Weather Statement | BMX | Jefferson | 51 min |
| Jul 10, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 43 min |
| Jul 10, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 39 min |
| Jul 10, 5:49 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 116 min |
| Jul 10, 6:15 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 45 min |
| Jul 10, 6:16 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 73 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.